Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 54, NWS Dodge City, KS

May 29, 2011Ellis County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 29, 2011, 7:09 PM CDT for Ellis County, Kansas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2011, 7:09 PM CDT (00:09 UTC)
Expired
May 29, 2011, 8:00 PM CDT
In force
51 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Ellis County, KS

The radar

The Dodge City radar (KDDC), 147 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 7:15 PM CDTHAIL 1.753 N Liebenthal, KSA FEW GOLFBALL SIZED HAIL STONES WERE REPORTED ALONG HIGHWAY 183 NEAR THE RUSH-ELLIS COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 4:48 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 311 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1380 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
2694 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
311 m²/s²
0-3 km storm-relative helicity
445 m²/s²
Significant tornado parameter
0.0
Supercell composite
14.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WUUS53 KDDC 300009
SVRDDC
KSC051-300100-
/O.NEW.KDDC.SV.W.0054.110530T0009Z-110530T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
709 PM CDT SUN MAY 29 2011

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELLIS COUNTY IN CENTRAL KANSAS...

* UNTIL 800 PM CDT

* AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF ANTONINO
  TO PFEIFER...AND MOVING NORTHEAST AT 55 MPH.

THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DOWNED TREE 
BRANCHES AND QUARTER SIZED HAIL OVER WESTERN RUSH COUNTY. 

* LOCATIONS IMPACTED INCLUDE...
  ANTONINO...
  YOCEMENTO...
  CATHARINE...
  EMMERAM...
  MAINLY RURAL AREAS OF ELLIS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3912 9903 3870 9904 3869 9960 3912 9951
TIME...MOT...LOC 0008Z 203DEG 49KT 3878 9945 3877 9918
WIND...HAIL 60MPH 1.00IN

$$

RUSSELL
2 follow-up statements
304 
WWUS53 KDDC 300035
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
735 PM CDT SUN MAY 29 2011

KSC051-300100-
/O.CON.KDDC.SV.W.0054.000000T0000Z-110530T0100Z/
ELLIS KS-
735 PM CDT SUN MAY 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ELLIS
COUNTY UNTIL 800 PM CDT...

AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES WEST OF CATHARINE TO 7
MILES EAST OF PFEIFER...AND MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  TOULON...
  WALKER...
  MAINLY RURAL AREAS OF EASTERN ELLIS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3871 9934 3912 9930 3912 9903 3870 9904
TIME...MOT...LOC 0034Z 209DEG 37KT 3899 9928 3874 9903
WIND...HAIL 60MPH 1.00IN

$$

RUSSELL
113 
WWUS53 KDDC 300054
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
754 PM CDT SUN MAY 29 2011

KSC051-300104-
/O.EXP.KDDC.SV.W.0054.000000T0000Z-110530T0100Z/
ELLIS KS-
754 PM CDT SUN MAY 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ELLIS COUNTY WILL
EXPIRE AT 800 PM CDT/700 PM MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3871 9934 3912 9930 3912 9903 3870 9904
TIME...MOT...LOC 0054Z 209DEG 37KT 3917 9915 3892 9890

$$

RUSSELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:32 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, May 29, 3:32 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
332 PM CDT SUN MAY 29 2011

.DISCUSSION...

DAYS 1-2...

IS IT STILL JUST THE MONTH OF MAY? A BLAST FURNACE HAS ENCOMPASSED
MUCH OF THE AREA SOUTH OF INTERSTATE 70 THIS AFTERNOON WITH
RECORD TEMPERATURES ABOVE THE CENTURY MARK AND WITH GUSTY SOUTH
WINDS. THE HOT AIR YESTERDAY ACROSS WEST TEXAS SPREAD NORTH DURING
THE PAST 24 HOURS. WITH DEEP MIXING OF THE LOWER PART OF THE
ATMOSPHERE TEMPERATURES AT THE SURFACE HAD SKY ROCKETED.

A FORECAST ISSUE IS THE CHANCE FOR CONVECTION DURING THE BALANCE
OF THE AFTERNOON AND INTO THE EVENING. WITH THE DEEPLY MIXED AIR
THE DRY LINE HAS BECOME PRETTY STRONG. THE ATMOSPHERE EAST OF THE
DRY LINE THAT STRETCHED ROUGHLY FROM ENGLEWOOD TO LARNED WAS VERY
UNSTABLE WITH SURFACE BASED CAPES OF AROUND 4000 J/KG BUT WAS ALSO
CAPPED. BUT WITH DECENT SFC CONVERGENCE AND THE HOT TEMPERATURES
THERE COULD BE AT LEAST ISOLATED STORMS DEVELOP BEFORE EVENING. THE HIGH
RESOLUTION RAPID REFRESH MODEL WAS SHOWING CONVECTION DEVELOPING
AND LATEST VISIBLE SATELLITE IMAGE REVEALED TOWERING CUMULUS IN
THE EASTERN TEXAS PANHANDLE. SO WILL CARRY LOW POPS LATE THIS
AFTERNOON AND EARLY EVENING IN THE AREA MENTIONED.

WITH A TIGHT SURFACE GRADIENT AND THE APPROACH OF A STRONG S/WV
TROUGH IN THE ROCKIES, SFC WINDS SHOULD REMAIN GUSTY DURING THE
NIGHT AND ESPECIALLY SINCE THE WELL MIXED BOUNDARY LAYER WILL NOT
DECOUPLE FOR SOME TIME. WITH THE WIND CONTINUING AND WITH THE HOT
AIR IN PLACE THIS AFTERNOON, OVERNIGHT LOWS WILL LIKELY STAY VERY
MILD/WARM. IN FACT RECORD HIGH MINIMUMS MAY OCCUR WITH MAY
LOCATIONS HAVING LOW TEMPERATURES FROM 70 TO 75 (PRETTY WARM FOR
MAY).

ON MONDAY, I WILL CONTINUE THE HIGH WIND WATCH AS A VERY STRONG
PRESSURE GRADIENT WILL CONTINUE AND LOWER ATMOSPHERIC WINDS WILL
REMAIN QUITE STRONG. FORECAST 850 MB AND 700 MB WINDS WILL BE 40
TO 55 KTS AND IF DEEP MIXING OCCURS AGAIN THEN THERE COULD BE
GUSTS TO OVER 50 KT AT THE SURFACE. THE DRY LINE WILL ONCE AGAIN
BECOME THE FOCUS FOR CONVERGENCE AND THE POSSIBILITY FOR
THUNDERSTORMS. AS THE AFOREMENTIONED S/WV TROUGH LIFTS OUT INTO
THE PLAINS AND WITH THE WELL DEFINED DRY LINE, THE CHANCE FOR
CONVECTION WILL OCCUR ACROSS THE EASTERN CWA. THE HOT POOL OF AIR
OVER THE AREA TODAY (SUNDAY) SHOULD HAVE MOVED EAST SO MAX
TEMPERATURES WON'T BE QUITE AS HOT AS TODAY.

DAYS 3-7...

WARM AIR ADVECTION ALONG WITH ISENTROPIC LIFT STILL FORECAST TO
DEVELOP TUESDAY NIGHT NORTH OF A WARM FRONT WHICH WILL BE MOVING
ACROSS WESTERN KANSAS DURING THE OVERNIGHT HOURS. GIVEN THIS
PERSISTENT SIGNAL OF LIFT UNDER SOME MID LEVEL INSTABILITY WILL KEEP
A MENTION OF SMALL PRECIPITATION CHANCES ACROSS PARTS OF SOUTHWEST
AND CENTRAL KANSAS TUESDAY NIGHT.

ON WEDNESDAY 500MB HEIGHTS WILL BEGIN TO INCREASE AS AN UPPER LEVEL
RIDGE/HIGH LOCATED OVER THE EASTERN UNITED STATES BEGINS TO
RETROGRADE WESTWARD TOWARDS THE SOUTHERN AND CENTRAL PLAINS. AS THIS
UPPER HIGH STARTS TO BUILD INTO THE PLAINS MID TO LATE WEEK AN UPPER
LEVEL LOW WILL BEGIN TO ESTABLISH ITSELF NEAR THE WEST COAST OF
CALIFORNIA. SUBTLE WAVES EMBEDDED IN THE DEVELOPING SOUTH/SOUTHWEST
FLOW MID WEEK MAY GIVE RISE TO INCREASING CHANCES FOR PRECIPITATION
WEST OF THE UPPER HIGH LATE WEDNESDAY OR EARLY THURSDAY. TIMING OF
THESE SUBTLE FEATURES REMAIN UNCLEAR AS DOES JUST HOW QUICKLY THE
UPPER LEVEL RIDGE AXIS WILL RETROGRADE INTO THE SOUTHERN/CENTRAL
PLAINS. AS A RESULT OF THIS UNCERTAINTY WILL NOT BE INSERTING SLIGHT
CHANCE POPS INTO THE GRIDS ON WEDNESDAY OR EARLY THURSDAY JUST YET.

THE WARMING TREND CURRENTLY IN THE GRIDS FOR MID TO LATE WEEK STILL
APPEARS TO BE ON TRACK BASED ON 850-700MB TEMPERATURE TRENDS FROM
THE ECMWF,GEM, AND GFS. MOSGUIDE AND CONSMOS HOWEVER STILL APPEARS
TO BE A LITTLE TOO COOL BASED ON 00Z AND 12Z SUNDAY MODEL TRENDS. AS
A RESULT WILL STAY CLOSE TO THE PREVIOUS FORECAST BUT DID TRIM A FEW
DEGREES OF HIGHS ON WEDNESDAY AND THURSDAY BASED ON THE LATEST
MODELS SUGGEST A SLIGHTLY SLOWER WARMUP BASED ON 00Z THURSDAY AND
00Z FRIDAY 850MB TEMPERATURES.

&&

.AVIATION...

FOR THE 18Z TAFS...SOUTHERLY WINDS WILL BE ON THE INCREASE LATE
TODAY AS
AN AREA OF LOW PRESSURE DEEPENS ACROSS EASTERN COLORADO AND A WARM
FRONT LIFTS NORTH INTO NORTHERN KANSAS. THE MET AND MAV ARE BOTH IN
REASONABLY GOOD AGREEMENT WITH GUSTY SOUTH/SOUTHEAST WINDS AT AROUND
25KTS DEVELOPING AFTER 21Z AT GCK AND AT DDC AFTER 00Z SUNDAY.
HAYS WILL SEE THESE GUSTY WINDS DEVELOPING AFTER 03Z AS THE WARM
FRONT CONTINUES TO LIFT NORTH INTO NEBRASKA. THESE GUSTY WINDS
WILL THEN CONTINUE OVERNIGHT AND INCREASE EVEN MORE DURING THE DAY
ON MONDAY AS STRONGER WINDS ALOFT MIX DOWN TO THE SURFACE.

AN ISOLATED TO WIDELY SCATTERED LATE DAY THUNDERSTORM WILL BE
POSSIBLE NEAR A DEVELOPING DRYLINE WHICH IS EXPECTED TO EXTEND
SOUTH ACROSS WESTERN KANSAS LATE TODAY AND EARLY TONIGHT. GIVEN
HOW WIDELY SCATTERED CONVECTION WILL BE HAVE DECIDED NOT TO INCLUDE
THUNDER IN 18Z TAFS BUT DID INSERT A SCT080CB AT GCK AND DDC BETWEEN
21Z AND 03Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  72  94  59  87 /  10  20  10  10
GCK  71  94  57  86 /  10  10   0  10
EHA  67  90  54  88 /   0   0   0  10
LBL  71  95  57  88 /  10  10   0  10
HYS  73  94  59  84 /  10  20  20  10
P28  75  92  65  88 /  20  40  50  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR KSZ030-043>045-061>064-074>078-084>088.

HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
KSZ030-031-043>046-061>066-074>081-084>090.

WIND ADVISORY FROM 7 PM THIS EVENING TO 1 AM CDT MONDAY FOR
KSZ064>066-077>081-087>090.

RED FLAG WARNING UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT FOR
KSZ061-062-074>076-084>086.

WIND ADVISORY UNTIL 1 AM CDT /MIDNIGHT MDT/ MONDAY FOR
KSZ061>063-074>076-084>086.

&&

FN07/18/18
Hazardous weather outlook, May 29, 5:33 AM CDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
533 AM CDT SUN MAY 29 2011

KSZ030-031-043>046-061>066-074>081-084>090-301045-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
533 AM CDT SUN MAY 29 2011 /433 AM MDT SUN MAY 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG A DRYLINE AFTER 5 PM THIS AFTERNOON. THE GREATEST
THREAT FOR THUNDERSTORM ACTIVITY WILL BE MAINLY EAST OF A MEADE TO
DODGE CITY TO LACROSSE LINE. MODERATE TO HIGH INSTABILITY WILL BE
PRESENT ALONG WITH VERY STRONG WIND SHEAR...SO ANY THUNDERSTORMS
WHICH DO DEVELOP IN THE MENTIONED AREA COULD QUICKLY BECOME SEVERE
AND BECOME SUPERCELL THUNDERSTORMS...CAPABLE OF VERY LARGE HAIL
OVER TWO INCHES IN DIAMETER AND DANGEROUS THUNDERSTORM WIND GUSTS
IN EXCESS OF 70 MPH. SHOULD A SUPERCELL THUNDERSTORM OCCUR AND
PERSIST THROUGH THE MID EVENING HOURS...AN ISOLATED TORNADO CANNOT
BE RULED OUT.

A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF SOUTHWEST LATE THIS
AFTERNOON AND THIS EVENING. REFER TO THE NON-PRECIPITATION WEATHER
MESSAGE FOR ADDITIONAL DETAILS. A RED FLAG WARNING IS ALSO IN
EFFECT FOR MAINLY FAR SOUTHWEST KANSAS WEST OF THE DRYLINE. REFER
TO THE FIRE WEATHER MESSAGE FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE DRYLINE WILL BECOME A FOCUS FOR SCATTERED STRONG TO SEVERE
THUNDERSTORMS LATE MONDAY AFTERNOON AND EVENING. THE THUNDERSTORM
THREAT ON MONDAY WILL BE MAINLY EAST OF A HAYS TO KINSLEY TO
ASHLAND LINE.

A HIGH WIND WATCH IS ALSO IN EFFECT FOR MUCH OF THE AREA MONDAY.
ADDITIONAL DETAILS ON THE HIGH WIND THREAT CAN BE FOUND IN THE
NON-PRECIPITATION WEATHER MESSAGE. A FIRE WEATHER WATCH IS ALSO IN
EFFECT MONDAY GENERALLY WEST OF A WAKEENEY TO DODGE CITY TO MEADE
LINE. ADDITIONAL DETAILS ON THE FIRE WEATHER THREAT FOR MONDAY CAN
BE FOUND IN THE FIRE WEATHER MESSAGE.

.SPOTTER INFORMATION STATEMENT...

&&

STORM SPOTTERS MAY BE NEEDED AFTER 5 PM THIS EVENING ALONG AND
WEST OF A MEADE TO DODGE CITY TO LACROSSE LINE.

UMSCHEID

In the hours before

Special weather statement, May 29, 5:48 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
548 PM CDT SUN MAY 29 2011

KSZ064-078>080-292330-
EDWARDS-FORD-HODGEMAN-KIOWA-
548 PM CDT SUN MAY 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS...NORTHEASTERN FORD...
NORTHWESTERN KIOWA AND SOUTHEASTERN HODGEMAN COUNTIES...

AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WRIGHT TO 6 MILES
NORTH OF MULLINVILLE...OR ALONG A LINE EXTENDING FROM WRIGHT TO
MULLINVILLE...MOVING NORTHEAST AT 40 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3808 9962 3789 9907 3753 9939 3776 10000
TIME...MOT...LOC 2248Z 235DEG 34KT 3780 9985 3768 9945

RUSSELL
Special weather statement, May 29, 6:21 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
621 PM CDT SUN MAY 29 2011

KSZ045-046-064-065-079-300000-
EDWARDS-HODGEMAN-NESS-PAWNEE-RUSH-
621 PM CDT SUN MAY 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NESS...NORTHEASTERN
HODGEMAN...NORTHERN EDWARDS...SOUTHERN RUSH AND WESTERN PAWNEE
COUNTIES...

AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
HANSTON TO 9 MILES NORTH OF KINSLEY...MOVING NORTH AT 40 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3868 9981 3843 9905 3801 9929 3818 9982
TIME...MOT...LOC 2320Z 202DEG 36KT 3821 9977 3808 9943

RUSSELL
Local storm report, May 29, 6:54 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
654 PM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     1 NNE DODGE CITY        37.77N 100.01W
05/29/2011                   FORD               KS   NWS EMPLOYEE

            A 7-8 INCH DIAMETER TREE LIMB WAS BLOWN DOWN.

0635 PM     HAIL             9 S ALEXANDER           38.34N 99.58W
05/29/2011  E0.88 INCH       PAWNEE             KS   TRAINED SPOTTER

0635 PM     NON-TSTM WND DMG 9 S ALEXANDER           38.34N 99.58W
05/29/2011                   PAWNEE             KS   TRAINED SPOTTER

            A 5 INCH DIAMETER TREE LIMB WAS BLOWN DOWN.

&&

RBURG
Local storm report, May 29, 7:02 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
702 PM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             1 E ALEXANDER           38.47N 99.53W
05/29/2011  E0.88 INCH       RUSH               KS   PUBLIC

&&

MRUSSELL
Local storm report, May 29, 7:06 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
706 PM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             2 E ALEXANDER           38.47N 99.51W
05/29/2011  E1.00 INCH       RUSH               KS   PUBLIC

&&

RBURG

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 2:52 AM CDTHigh Wind WarningDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more20 hr
May 30, 4:18 AM CDTRed Flag WarningDDCFinney, Grant, Gray, Hamilton, Haskell, Kearny and 7 more16 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.